Posted by alchemy on January 28, 2012, at 10:32:08
In reply to Re: Problems since starting lamictal, posted by bleauberry on January 28, 2012, at 8:00:50
Lamictal and agitation - a strange confusing relationship with me.
For most of my life I had agitated depression, like what you are describing. Easily irritated. Somewhere between "blah" depression & angry/agitated depression. Being depressed without the agitation is preferable to me.
Some doctors have said it is a type of mania. I'm not sure how it can be put into the same category, but I guess they could be related somehow (I've never had real mania, just depression).
But for years I haven't been as agitated. That was the only thing that I have felt like meds have actually worked for. And I think it is because of Lamictal. (and i've tried a most of the meds)
Ironically, when starting Lamictal and increasing it, I would become more agitated initially. (I would also get acne flare-ups).
I was on 400mg of Lamictal for quite a while. I decided to slowly go down to 375 and then to 350. And it seemed that as I decreased it, I had more agitation and acne. But it hasn't abated, so I've actually thought about going back up. My agitation isn't like it use to be, I just find a little less tolerance for stupid things.
So, from what I've observed from my body:
- Initial agitation when starting or increasing
- After the "side effect" stage, it helps the agitation.
- Decreased it, had a tiny bit if withdrawal agitiation, but it has lingered? (doesn't make sense)